Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 10, 2001, 12:03 AM CDT for Deuel County, Hamlin County, South Dakota. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 2001, 12:03 AM CDT (05:03 UTC)
- Expired
- Jun 10, 2001, 12:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Deuel County, SD, Hamlin County, SD
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 12:10 AM CDT | Hail 0.75 | Hazel, SD | |
| Jun 10, 12:15 AM CDT | Thunderstorm Wind 61 E | Astoria, SD | In Astoria, high winds blew down many trees and branches and destroyed the fertilizer building by the elevator. |
| Jun 10, 12:15 AM CDT | Hail 1 | Clear Lake, SD | |
| Jun 10, 12:15 AM CDT | Thunderstorm Wind 70 E | Clear Lake, SD | Many trees were downed in and around Clear Lake by 80 mph winds. At a farm just to the northeast of Clear Lake, a 220 foot milking barn was destroyed, half of another barn was destroyed, and several pieces of machinery were damaged. Also, a silo toppled over |
| Jun 10, 12:29 AM CDT | Thunderstorm Wind 70 E | Estelline, SD | Winds to 80 mph brought down nearly 200 trees in and around Estelline. Power lines were also brought down, two grain bins were destroyed, and there was some damage to structures and roofs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:55 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 9, 8:55 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
855 PM CDT SAT JUN 9 2001
STRONG TO SEVERE THUNDERSTORMS AFFECTING PORTIONS OF THE CWA THIS
EVENING. ZONES ALREADY UPDATED EARLIER THIS EVENING FOR SEVERE
THUNDERSTORM WATCH UNTIL 2 AM CDT SUNDAY MORNING. NO OTHER CHANGES
PLANNED AT THIS TIME.
.ABR...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT/1AM MDT
FOR PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA.
ECKBERGIn the hours before
Special weather statement, Jun 9, 11:25 PM CDT, 38 minutes before
SDZ003-004-009-015-016-033>036-045-048-051-100525- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1125 PM CDT SAT JUN 9 2001 ...PORTIONS OF SEVERE THUNDERSTORM WATCH 387 HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH 387 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...CORSON...DEWEY...CAMPBELL...WALWORTH...POTTER...SULLY... STANLEY...HUGHES...HYDE...JONES...LYMAN...AND BUFFALO. THE SEVERE WEATHER HAS PUSHED EAST INTO NORTHEAST SOUTH DAKOTA... THEREFORE THE THREAT OF SEVERE WEATHER IS OVER. ECKBERG
Local storm report, Jun 10, 12:00 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1200 AM CDT SUN JUN 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM HAYES SD 80 MPH TSTM WIND GUST
06/09/01 STANLEY
1005 PM MOUND CITY SD 1.00 INCH HAIL
06/09/01 CAMPBELL REPORTED BY
SPOTTERS
1008 PM COLUMBIA SD .75 INCH HAIL
06/09/01 BROWN REPORTED BY
OTHER
0952 PM POLLOCK SD 1.00 INCH HAIL
06/09/01 CAMPBELL REPORTED BY CO-OP
OBSERVERS
1018 PM 1N 1W ABERDEEN SD 1.00 INCH HAIL
06/09/01 BROWN REPORTED BY
OTHER
1020 PM GLENHAM SD 60 MPH TSTM WIND GUST
06/09/01 WALWORTH
1030 PM IPSWICH SD .75 INCH HAIL
06/09/01 EDMUNDS REPORTED BY LAW
ENFORCEMENT
1105 PM WAUBAY SD 1.00 INCH HAIL
06/09/01 DAY REPORTED BY LAW
ENFORCEMENT
1110 PM BRISTOL SD .75 INCH HAIL
06/09/01 DAY REPORTED BY LAW
ENFORCEMENT
1115 PM WEBSTER SD .75 INCH HAIL
06/09/01 DAY REPORTED BY LAW
ENFORCEMENT
0935 PM PIERRE SD 69 MPH TSTM WIND GUST
06/09/01 HUGHES
OTHER REPORTED ASOSThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | ABR | Jones | 39 min |
| Jun 9, 8:47 PM CDT | Tornado Warning | ABR | McPherson | 43 min |
| Jun 9, 9:07 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 23 min |
| Jun 9, 9:21 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 24 min |
| Jun 9, 9:28 PM CDT | Severe Thunderstorm Warning | ABR | Brown, McPherson | 32 min |
| Jun 9, 9:29 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Lyman, Stanley | 46 min |
| Jun 9, 9:44 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 31 min |
| Jun 9, 9:46 PM CDT | Severe Thunderstorm Warning | ABR | Campbell | 44 min |
| Jun 9, 9:50 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 40 min |
| Jun 9, 9:57 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 33 min |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | ABR | Day | 26 min |
| Jun 9, 10:18 PM CDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 27 min |
| Jun 9, 10:18 PM CDT | Severe Thunderstorm Warning | ABR | Walworth | 42 min |
| Jun 9, 10:23 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 37 min |
| Jun 9, 10:28 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 47 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 61 min |
| Jun 9, 11:00 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 30 min |
| Jun 9, 11:05 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 40 min |
| Jun 9, 11:10 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant | 50 min |
| Jun 9, 11:10 PM CDT | Severe Thunderstorm Warning | ABR | Clark | 50 min |
| Jun 9, 11:18 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 27 min |
| Jun 9, 11:21 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 39 min |
| Jun 9, 11:56 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 34 min |
| Jun 9, 11:56 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 34 min |
| Jun 10, 12:42 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 18 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.